70448members
370577posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Anastrozole

10 REPLIES 10
Rosco
Member

Re: Anastrozole

Side effects? Look them up, I have them all, but NOT depression. I am 71 and I don’t work, so just enjoy a good cry and exhaustion with the real excuse of the little tiny pill. Took it for 2 years, off for a year, just said “I don’t care”. Back on, the bone and muscle ache is the worst, but I can do it. Walking 10,000 steps per day, getting to a better weight, I am now convinced is the most helpful. My daughter wants me on the pill because we she wants me around and that may give me an edge, so I’m pleased to comply.
Daisy1975
Member

Re: Anastrozole

Hi Becky
My mum is on this. She struggled with aches and pains for a few weeks and then they settled. However her cancer has returned/grown up again as maybe not removed properly so not sure how much benefit they had, although she was only moderate er+. They did say for her to call if she wasn't getting on with them and they would try a different brand, but for her to give it a while.
nicky08
Community Champion

Re: Anastrozole

Hi Michele

I hope your GP takes you seriously! The recent research, that my consultant cardiologist co wrote, shows the link and believe me this is even before you have FEC, of which the 'E' part (epirubicin) is the culprit. This is what caused my heart failure. The other thing to be aware of is that warfarin is not the only option for blood thinners, I also didn't want to be on this. There is a new type of blood thinner that does not need all the blood tests and tweaking of dose that warfarin needs and is administered by just one tablet a day. More 'with it' cardiologists seem to be prescribing it now to new patients but understandably aren't moving current warfarin patients off their medication. Again, please ask if you want anything else explaining or I can PM you info about the consultant I see as we're not meant to name names on this open forum.

Good luck with your appointment but I also know that this can take weeks before you see a specialist so make sure it happens!

Nicky x

Seashell60
Member

Re: Anastrozole

Hi Nicky, you have no idea how long I have been trying to get to this point in my fight to get someone to take my heart issues seriously. I finished Chemo and left side Rads 2 years ago followed by Anastrozole. After a couple of months I was feeling odd, with occasional funny turns, ectopic, palps. Saw gp, went back later that day for ECG, he said next episode I had to go to A&E, which ironically I ended up there next day! They kept me overnight on monitors, did bloods, Echo, ECG, then I was discharged with Bisoprolol beta blockers and nothing else. I researched day and night, going on various online chat forums, read anything I could. Up to now I have seen so many medical people, weaned myself off the beta blockers which I was told I shouldn't have been given. At one point I was referred to the Anticoagulant dept, when I got there I realised they wanted me to start Warfarin, which I flatly refused as they thought I had AF, which after seeing a Cardiogist (saw a Locum Cardio guy, haven't seen another since), he was surprised they had referred me for Warfarin without having seen him first. Since May I've been seeing my Breast Consultant every two months, as he's the only person who's bothered to help me. So between us, we tried a process of elimination by twiddling with my Thyroid meds and Anastrozole, which I haven't taken since May. Finally last week we concluded that my meds make no difference to the heart issue, so he's referring me back to Cardiology as he thinks the Chemo is the culprit. To be honest I've always thought so, I researched the FEC-T effects on the heart. I did see the thread on here, but I will go back and read it properly. Thank you, Michele x💖

nicky08
Community Champion

Re: Anastrozole

Hi seashell

I notice you mention heart problems. I have had loads of problems with my heart and have a lot of knowledge based on my experience and the cardiologists I've seen. There is a currently active thread in the 

Living with and beyond breast cancer - recovering from treatment section ( if you hi to the front page of the forum you should see this section) where a few of us have been sharing our problems and experiences. In fact I was interviewed for Radio 4's Today programme about this as new research is coming out about the link between heart problems and cancer, let alone the known link with the treatments themselves. Worth having a read but please as any questions if you want, believe me I give been through the wringer with this!

Nicky x

Seashell60
Member

Re: Anastrozole

Hi, I was put on Anastrozole in Sept 2013, then this past May my Breast Consultant stopped it due to horrendous joint pain, hot flushes, and heart irregularities. I saw him last week, he's happy for me to not take it until I'm ready (although I'm worried about not having any !). And also he's referring me back to Cardiology as he's thinking the Chemo is the reason for my heart damage so he says. He's not suggested an alternative to Anastrozole. X

mf
Member

Re: Anastrozole

Hi Becky. Just saw this thread. I had terrible side effects on Anastrazole - crippling joint pain and bladder pain. I had to stop taking it. It might be worth letting the oncologist know so they can consider switching your mum to a different medication. Otherwise, supplements might help - though my onc is dead against them.
fergal_jay
Member

Re: Anastrozole

Hiya, she has awful hot flushes and her legs are always exhausted
Mrs_Merc
Member

Re: Anastrozole

Hi Fergal_jay,

 

How is your mum struggling with the Anastrozole?

 

I was on it for a while and was taken off it when I started chemo again - but have recently been put back on it again. I'm not sure what sort of problems you might mean though?

 

Penny x

Anna_BCC
Member

Re: Anastrozole

Dear Fergal_jay

 

Sorry to read that mum is struggling with taking Anastrozole.  Hopefully someone will see this message and respond soon, in the meantime, please do give our Support line a call, 0808 800 6000.

 

Best wishes
Anna
Digital Community Officer

fergal_jay
Member

Anastrozole

Hi ladies

 

Mum would like to know if anyone on here is taking Anastrazole. Mum had to come off her last hormone tablet due to issues with ovaries and she has been put on anastozole and seems to be struggling.

 

Anyone else on this?? If so do you have side effects or any issues with it??

 

Thanks

Becky

 

Hope your all doing well xx